Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 135, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 18, 2018, 5:49 PM CDT for Reno County, Kansas. It was in force for 25 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2018, 5:49 PM CDT (22:49 UTC)
- Expired
- Jun 18, 2018, 6:14 PM CDT
- In force
- 25 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Reno County, KS
The radar
The Wichita radar (KICT), 62 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 5:54 PM CDT | TSTM WND GST 58 | South Hutchinson, KS | |
| Jun 18, 6:04 PM CDT | TSTM WND GST 60 | 1 Wnw Hutchinson, KS | POWER OUTAGES REPORTED IN PARTS OF NORTHWEST HUTCHINSON. |
| Jun 18, 6:11 PM CDT | TSTM WND DMG | 2 Nnw Hutchinson, KS | REPORTS OF POWER LINES DOWN AROUND THE 4300 BLOCK OF PLUM. |
| Jun 18, 6:12 PM CDT | TSTM WND DMG | 3 E Willowbrook, KS | 3-4 POWER POLES DOWN NEAR THE 43RD AND MONROE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
795
WUUS53 KICT 182249
SVRICT
KSC155-182330-
/O.NEW.KICT.SV.W.0135.180618T2249Z-180618T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
549 PM CDT MON JUN 18 2018
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Northeastern Reno County in south central Kansas...
* Until 630 PM CDT.
* At 549 PM CDT, a severe thunderstorm was located over South
Hutchinson, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hutchinson, South Hutchinson, Buhler, Willowbrook and Hutchinson
Airport.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3817 9800 3817 9770 3812 9770 3793 9795
3796 9803
TIME...MOT...LOC 2249Z 209DEG 25KT 3802 9794
HAIL...1.00IN
WIND...60MPH
$$
KLEINSASSER2 follow-up statements
429
WWUS53 KICT 182302
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
602 PM CDT MON JUN 18 2018
KSC155-182330-
/O.CON.KICT.SV.W.0135.000000T0000Z-180618T2330Z/
Reno KS-
602 PM CDT MON JUN 18 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN RENO COUNTY...
At 600 PM CDT, a severe thunderstorm was located over Hutchinson,
moving northeast at 30 mph.
HAZARD...60 mph winds and small hail.
SOURCE...Radar indicated. At 555 PM, 58 mph winds was reported in
South Hutchinson.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hutchinson, South Hutchinson, Buhler, Willowbrook and Hutchinson
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3817 9800 3817 9770 3812 9770 3793 9795
3796 9803
TIME...MOT...LOC 2300Z 209DEG 25KT 3809 9789
HAIL...<.75IN
WIND...60MPH
$$
KLEINSASSER490
WWUS53 KICT 182314
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
614 PM CDT MON JUN 18 2018
KSC155-182324-
/O.CAN.KICT.SV.W.0135.000000T0000Z-180618T2330Z/
Reno KS-
614 PM CDT MON JUN 18 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RENO COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3817 9800 3817 9770 3812 9770 3793 9795
3796 9803
TIME...MOT...LOC 2313Z 209DEG 25KT 3818 9783
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:35 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 18, 3:35 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Wichita KS 335 PM CDT Mon Jun 18 2018 .SHORT TERM...(This evening through Thursday night) Issued at 329 PM CDT Mon Jun 18 2018 Tonight: Good upper support for precipitation tonight appears to be lacking with storms aligned 850mb moisture transport. Satellite and 300MB forecast show jet lifting north of area at this time leaving straight or weakly confluent upper flow this evening. Anticipate storms will wane quickly by sunset. Storms that develop on the front range should stay north of the forecast area overnight. Temperatures should remain quite mild throughout the night. Tuesday: A few models propagate MCS south into the northeast fringes of forecast area, with GFS the most agressive outlier. Given orientation of upper flow and modest low level jet, the far south trajectories seem unlikely. Increased winds and temperatures a bit during the day, as front remains well west of the area. Tuesday night-Thursday: Models continue to waffle on on track/timing of upper low moving across the Central Plains. However QPF consensus is fairly good, suggesting precipitation is probable starting Tuesday night in central KS and then spreading to southeast KS on Wednesday. Extensive clouds should limit warm and forecast is likely not cool enough on maxes. Timing/location is a bit problematic as both ECMWF/GFS show pronounced differences in their respective dry slot working around low. Locally heavy rain will be possible with system but if/where in the forecast area that would be is questionable. At this time most likely area would be in central KS. -Howerton .LONG TERM...(Friday through Monday) Issued at 329 PM CDT Mon Jun 18 2018 Temperatures remain below normal on Friday before rebounding over the weekend. Wavy zonal flow does not bode well for predictability of precipitation or temperatures with surface boundary allegedly meandering somewhere in the forecast area. -Howerton && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1226 PM CDT Mon Jun 18 2018 VFR conditions will prevail through the forecast period. Cigs at KCNU will flirt with MVFR conditions for the next couple of hours before the CU field lifts a couple hundred feet with warming temps. Breezy south winds will also plague all sites except KCNU with gusts into the middle 20 knot range this afternoon and evening. It is possible to see some VCTS in and around the KRSL and KGBD areas late this afternoon and early evening. These locations are the closest in proximity to the frontal boundary across NW KS. A few stray RW/TRW could pop up to the S and SW of KICT and KHUT but should not affect aviation concerns. VFR conditions are also forecast on Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 74 92 70 86 / 10 10 40 50 Hutchinson 75 93 68 85 / 10 10 60 60 Newton 74 91 69 85 / 10 10 50 50 ElDorado 72 89 70 82 / 10 10 40 40 Winfield-KWLD 73 90 71 85 / 10 10 20 50 Russell 75 95 66 82 / 10 20 80 40 Great Bend 74 94 66 83 / 10 10 80 50 Salina 77 96 69 84 / 20 20 70 50 McPherson 75 93 68 85 / 20 10 70 60 Coffeyville 72 90 71 84 / 10 10 10 50 Chanute 73 88 71 82 / 10 10 10 50 Iola 73 88 71 82 / 10 10 10 40 Parsons-KPPF 72 89 71 83 / 10 10 10 50 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...PJH LONG TERM...PJH AVIATION...CWH
Hazardous weather outlook, Jun 18, 4:24 PM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 424 PM CDT Mon Jun 18 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-192130- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 424 PM CDT Mon Jun 18 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Heat indices will once again hover around 100 degrees over parts of central and south central Kansas through 7 pm. Showers and thunderstorms with locally heavy rain will linger until sunset over parts of central and south central Kansas, roughly west of I-135. A strong storm with 50 mph winds is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Heat indices near 100 are forecast along and north of I-70 Tuesday afternoon. Thunderstorms will becoming increasingly likely from Tuesday night into Wednesday. A few strong to marginally severe storms are possible Tuesday night and Wednesday. The main threat would be small hail, 50 to 60 mph winds and heavy rain. There are multiple chances for storms from Friday night through Sunday. Some strong storms are possible. The main threat will be heavy rain, along with small hail and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ Howerton
In the hours before
Special weather statement, Jun 18, 4:18 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Wichita KS
418 PM CDT MON JUN 18 2018
KSZ049-182145-
Saline KS-
418 PM CDT MON JUN 18 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Eastern Saline County in central Kansas...
* Until 445 PM CDT.
* At 416 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near New Cambria, or near Salina...
moving northeast at 20 mph.
Small hail...and wind gusts up to 50 mph will be possible with this
storm.
* Locations impacted include...
Salina, New Cambria, Kipp and Salina Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The storms are not expected to become severe.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3896 9737 3893 9737 3893 9738 3892 9738
3891 9737 3881 9737 3868 9753 3877 9772
3896 9762
TIME...MOT...LOC 2117Z 210DEG 17KT 3885 9755
KLEINSASSERSpecial weather statement, Jun 18, 4:35 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Wichita KS
435 PM CDT MON JUN 18 2018
KSZ091-182200-
Harper KS-
435 PM CDT MON JUN 18 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Harper County in south central Kansas...
* Until 500 PM CDT.
* At 432 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Sharon...moving northeast at 25
mph.
Small hail and 50 mph winds are possible with this storm.
* Locations impacted include...
Attica and Crystal Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The storms are not expected to become severe.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3717 9835 3738 9835 3739 9805 3738 9796
3710 9826
TIME...MOT...LOC 2134Z 205DEG 20KT 3725 9834
KLEINSASSERSpecial weather statement, Jun 18, 5:37 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Wichita KS
537 PM CDT MON JUN 18 2018
KSZ049-182300-
Saline KS-
537 PM CDT MON JUN 18 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Eastern Saline County in central Kansas...
* Until 600 PM CDT.
* At 534 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Assaria, or 6 miles northeast
of Lindsborg...moving northeast at 20 mph.
Small hail and 50 mph winds are possible with this storm.
* Locations impacted include...
Salina, Assaria, Gypsum, Smolan, New Cambria, Bridgeport, Salina
Airport and Kipp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The storms are not expected to become severe.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3893 9737 3893 9738 3892 9738 3891 9737
3871 9737 3861 9750 3861 9776 3896 9760
3896 9738
TIME...MOT...LOC 2236Z 211DEG 19KT 3866 9761
KLEINSASSERSpecial weather statement, Jun 18, 5:39 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Wichita KS
539 PM CDT MON JUN 18 2018
KSZ067-182315-
Reno KS-
539 PM CDT MON JUN 18 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Reno County in south central Kansas...
* Until 615 PM CDT.
* At 534 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm 6 miles southeast of Partridge, or 7
miles south of South Hutchinson...moving northeast at 20 mph.
Small hail and 50 mph winds are possible with this storm.
* Locations impacted include...
Hutchinson, South Hutchinson, Yoder, Willowbrook and Hutchinson
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The storms are not expected to become severe.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3817 9799 3807 9770 3806 9770 3785 9788
3787 9812
TIME...MOT...LOC 2239Z 211DEG 19KT 3793 9799
KLEINSASSERSpecial weather statement, Jun 18, 5:44 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Wichita KS
544 PM CDT MON JUN 18 2018
KSZ049-182315-
Saline KS-
544 PM CDT MON JUN 18 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Eastern Saline County in central Kansas...
* Until 615 PM CDT.
* At 539 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Assaria, or 8 miles south of
Salina...moving northeast at 20 mph.
hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Salina, Assaria, New Cambria and Kipp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3896 9761 3896 9758 3888 9737 3879 9737
3863 9757 3866 9768
TIME...MOT...LOC 2243Z 205DEG 18KT 3869 9760
KLEINSASSERSpecial weather statement, Jun 18, 5:46 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Wichita KS
546 PM CDT MON JUN 18 2018
KSZ067-182315-
Reno KS-
546 PM CDT MON JUN 18 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Reno County in south central Kansas...
* Until 615 PM CDT.
* At 543 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over South Hutchinson...moving
northeast at 30 mph.
hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Hutchinson, South Hutchinson, Buhler, Willowbrook and Hutchinson
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3817 9800 3817 9770 3812 9770 3791 9794
3795 9805
TIME...MOT...LOC 2246Z 209DEG 25KT 3801 9796
KLEINSASSERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:18 PM CDT | Special Weather Statement | ICT | Saline | 27 min |
| Jun 18, 4:35 PM CDT | Special Weather Statement | ICT | Harper | 25 min |
| Jun 18, 5:37 PM CDT | Special Weather Statement | ICT | Saline | 23 min |
| Jun 18, 5:39 PM CDT | Special Weather Statement | ICT | Reno | 36 min |
| Jun 18, 5:44 PM CDT | Special Weather Statement | ICT | Saline | 31 min |
| Jun 18, 5:46 PM CDT | Special Weather Statement | ICT | Reno | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.